MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507235MC |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
10/29/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction with a 235cc mentor memorygel breast implant and experienced capsular contracture (baker grade 3) on the right side post-operatively.The patient¿s breast was described to be firmer and higher.The patient was reported to be using singulair to help with the capsular contracture.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 11, 2025, mentor received additional information reporting that the patient was to undergo device explantation on (b)(6) 2025.On august 28, 2025, mentor received additional information regarding the patient's experience.The patient was superiorly displaced.It was also reported that the patient had a pigmented lesion on the medial aspect of the right breast that the requested to be removed.The patient's replacement device was a 255cc mentor memorygel breast implant (catalog number 3507255mc) with lot number 2032680.On september 05, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture and device migration.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 16, 2025, the evaluation for the device was completed.Device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the returned device.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Implant displacement/migration is a known complication associated with these devices and is referenced in our current product insert data sheet.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet as part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).